Starting antidepressants well on cycle

Joined
Feb 24, 2021
Messages
18
Reaction score
5
Points
3
Anyone on here taking lexapro or any ssri well they're on cycle. I just got prescribed 10mg. I moved to a new state by myself for work and have been extremely depressed and stressed out. Constantly worried and lonely and I can't seem to shake it. I can't even sleep at night because I worry so much. Also going to start some mindfulness practices. Thanks guys

Sent from my SM-G960U using Tapatalk
 

Trendkill

Senior Member
Joined
Jun 3, 2021
Messages
506
Reaction score
811
Points
63
I don’t know anything about gear so I will keep my advice related to your other comments.

have you always had feelings of intense anxiety and worry or did this only start when you moved and started the new job? Have you been able to establish a solid daily routine or are you still adjusting? I’m asking because if this is something new I would be hesitant to start an SSRI without first giving yourself adequate time to adjust to your new situation. SSRIs can be extremely effective but I would explore other avenues first. Do you have access to some sort of counseling? Have you tried any meditation or relaxation therapy?

I was on lexapro 20mg daily for 8 years. I never went to therapy thinking the drug would do all the work. took me that long to realize that therapy is more crucial and makes the drugs more effective as you teach your mind to more appropriately handle stressful situations while balancing out your serotonin levels at the same time. I also switched medications as some SSRIs are more effective for certain mental disorders than others. I’m now on luvox (fluvoxamine) and that , combined with EMDR therapy has been a Godsend for me.

find someone to talk to and start journaling your thoughts. Get A daily routine established. Understand that you will adapt but it might be rough for awhile as you assess and come to terms with your new situation. The mind is amazingly malleable. It just takes longer for some of us to get comfortable in a new situation than others.
 

bvs

Elite
Joined
Mar 10, 2014
Messages
2,208
Reaction score
1,486
Points
113
Been on antidepressants for 12 years and gear for 7. Ive spoken to my psychiatrist about this and he said there will be no reaction between the antidepressants and hormones directly, however other factors such as high test and high estrogen can definitely impact your mental state

Personally ive been lucky enough to avoid the mood side effects of gear, but that said still be very careful, your mental state is more important than some gains
 

sfw509

Senior Member
Joined
Apr 15, 2020
Messages
1,036
Reaction score
918
Points
83
First off. Thank you for posting. This is a topic that needs to be discussed.

Trendkill nailed this!

I respect your decision to ask for help with how you are feeling. That takes more strength than most people realize. But ssri's, or any anti depressant, treats symptoms by helping balance neurotransmitters (over simplified explanation). The way to deal with depression and anxiety is through therapy. Yes, the combination of the two can work wonders. However, dealing with the discomfort and underlying issue is the way to relief.

Based on your post it definitely seems like your dealing with some acute symptoms of an adjustment disorder. Which is understandable given the life changes you mentioned. Get into a daily routine and find a counselor/therapist. Focus on being mindful of your emotions and responses to your situation.

I know the way you are feeling now sucks. But you got this. Take the next step and talk to a pro abput this. Its the way to finding a permanent solution and not needing the meds.

If your not sure where to start, the link below is to a site where you can search for counselors/therapists by zip code.

 
Last edited:

Voyagersixone

Senior Member
Joined
Dec 6, 2019
Messages
1,889
Reaction score
797
Points
113
This is such an important topic. There’s some scientific research on this, and plenty of studies, but when it comes to the brain — there’s just so much we don’t understand about it.

I totally empathize with your situation and my heart goes out to you. Sending good vibes your way. So much of this is individualized - but going to give you some highlights of me being on lexapro for 7 years…

I’ve always had severe anxiety… since I was a kid. Even brought on a stutter in crowds that I had to learn to control. When my job added even more stress, I started lexapro to survive… 10mg.

after the shitty adjustment period - it was great. Emotional detachment, evenness — I did notice if I missed a dose or two my patience went to the floor and I was angry. So I just decided it saved my life.

after a few years it started losing its effect, so I bumped to 20mg. All was good again.

in that period of time, I didn’t notice it, but I became less and less like me. I was perfectly content doing nothing most of the time. Going out for anything seemed like too much work. Started sleeping a lot. I found my work became less productive and my mind didn’t work as much. Thought I was just getting old.

at 26, tested my T. It was in the tank and I had high prolactin. No idea why. Started HRT and it was okay - not great. And after a while literally 0 sex drive. Couldn’t nut either without a lot of work.

in 2013 I was about 170. By 2020 I was 260. When I started dieting hard and working out I got to 230-240 but wouldn’t budge.

started reading reviews online by long term users (there’s thousands of them and forums dedicated to this) and found for the first time I found people going through exactly what I was going though - which no one could diagnose. Had no idea they were long term ssri side effects.

i took Wellbutrin for a month to help ween off. I probably did stop too quickly (still under the supervision of a psychiatrist) and was angry for a few months. But just over a year later I’m 204 and I can feel joy again. My mind came back with a vengeance and I could think like me again.

my psychiatrist said SSRIs are for 6months-1 year at the most in order to work through particularly challenging times and long term usage hasn’t been studied in depth enough.

I hate therapy. But it does provide a way to be more cognizant of your behaviors and triggers - and they provide some tools to help talk yourself off a ledge. One thing that worked for me was to close my eyes, curl up, and tell myself that the world wouldn’t stop spinning because of the trigger and that my life wasn’t in danger.

regarding gear - depending on what your fitness level is — SSRIs can make you more prone to estrogen spikes and prolactin spikes in my experience. The consequences to that are terribly as far as mood goes, and the physical effects will absolutely depress you.

if you NEED this to balance yourself, try to stay on short term use.

also - YMMV. If it works for bvs, it may work for you. Just be careful and put your health first.
 
Top